4:06 am - 04/10/2009

bleeding after clitoral masturbation

I'm nearing the end of my 2nd dose of Depo and whenever I clitoral masturbate (at least 4 times within the past 2 months) I bleed. I thought Depo was supposed to inhibit uterine lining from forming since no egg is released. The blood gets redder and redder each time. Is this remotely normal or to be expected? How do I tell the guy I might have sex with tomorrow that I might bleed from even the stimulation??
arularia 10th-Apr-2009 09:09 am (UTC)
Some women experience breakthrough bleeding while using hormonal contraceptives (like Depo). They don't completely stop your uterine lining from forming, they just stop it before it becomes very thick. Sometimes the lining can be "unstable" which makes it more likely to slough off--that's what causing spotting and/or bleeding. When you masturbate and as you move closer to orgasm, your uterus rhythmically contracts. It does the same thing during your period to help push out your menstrual flow.

I've seen several members comment on how an intense orgasm can bring on a period a few days earlier than expected. I've had similar experiences with a masturbation session causing spotting a bit earlier than expected. (Incidentally, my spotting also tends to be bright, bright red.) Some individuals even experience occasional spotting after masturbation/orgasm during the middle of theircycle.

As for how to tell your partner, I think a straight-forward "Hey, don't be surprised or freak out if I have a little spotting after we fool around. It's nothing to worry about." If you're cool and relaxed about it, it'll encourage him to respond in kind.

Depending on when exactly you start spotting and how heavy it is, you might not even have to really broach the subject, i.e. if you always start after you're done and it's fairly light, he'll likely never notice. But if you've ever started bleeding during the middle of your play, it'd be nice to give him a heads-up. Some people who are normally fine with blood might react differently when taken by surprise.
crashhooligan 10th-Apr-2009 04:55 pm (UTC)
this. Just be relaxed about it, and hopefully he won't think it's a big deal, because it's not.

I spotted almost daily for 6 months when I was on depo. My doctor told me to take 1000 milligrams of vitamin C and 500 mg of ibuprofen every day for 3-5 days. It definitely helped.
This page was loaded Oct 21st 2014, 7:02 am GMT.